MAUDE Adverse Event Report: BECTON DICKINSON INJECTOR LUER LOCK N35J; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON INJECTOR LUER LOCK N35J; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515008
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd protector p55 had coring issues.The following information was provided by the initial reporter: coring suspicion.Coring of endoxan vials during preparation with p55.
 
Additional Manufacturer Narrative
Follow up mdr for correction.Following the submission of the initial mdr, it was determined that the incorrect product was reported.Section b: material number and batch updated to unknown.Medical device brand name changed to unknown phaseal injector.
 
Event or Problem Description
Incorrect device reported.See d and h10.
 
Additional Manufacturer Narrative
N3 j injector and saline bag received for investigation.Upon visual inspection, no defect was found in the membrane, nor in the injector cannula.Gray foreign matter was observed inside the saline bag.Fourier transform infrared spectroscopy was performed to identify the foreign matter.The foreign substance was composed of butyl rubber and silicic acid compounds, usually coming from the rubber stopper of the syringe and from the phaseal membrane (talcum powder).As the lot involved in this incident is unknown, a complaint history review cannot be performed.Fragmentation testing is performed according to procedure, to evaluate any particulates generated by the injector when mated to other components after ten activations.While phaseal needles are designed to reduce coring, there are several factors that may impact coring tendency.Coring from the membrane may occur due to fragmentation caused by multiple injections or excessive welding of the membrane.Coring of the rubber stopper may result depending on the stopper quality, the design and dimensions of the needles used, or if a poor connection of the protector occurs, or if an incorrect stopper is used as in this case.The product undergoes inspections throughout the manufacturing process to ensure the quality and functionality of the device, including verification that all critical dimensions are within specification and that there is no damage to the product.Based on our investigation and given the device records did not identify any failures related to this incident, we are not able to determine a root cause related to our manufacturing process at this time.It is important to ensure that the vial is not expired, as this may affect the quality of the rubber stopper.
 
Event or Problem Description
No additional information received.
 
Additional Manufacturer Narrative
Supplemental mdr for additional information received by the customer.Material number provided.
 
Event or Problem Description
Material number provided.

Brand Name
INJECTOR LUER LOCK N35J
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix IL 60061
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18489279
Report Number3003152976-2023-00560
Device Sequence Number6991861
Product Code ONB
UDI-Device Identifier00382905151170
UDI-Public(01)00382905151170
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number515008
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer12/21/2023
04/09/2024
04/29/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date04/05/2024
04/10/2024
04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown